Picard and Chazy Solutions to the Painlevé VI Equation

Mazzocco, Marta (2001) Picard and Chazy Solutions to the Painlevé VI Equation. Mathematische Annalen, 321 (1). pp. 157-195. ISSN 0025-5831

[img] PDF
matannalen.pdf
Restricted to Registered users only

Download (286kB)
Official URL: http://www.springerlink.com/content/11d680jbu3y02p...

Abstract

We study the solutions of a particular family of Painlevé VI equations with parameters β = γ = 0, δ = 1/2 and 2α = (2μ − 1)^2 , for 2μ ∈ Z. We show that in the case of half-integer μ, all solutions can be written in terms of known functions and they are of two types: a two-parameter family of solutions found by Picard and a new one-parameter family of classical solutions which we call Chazy solutions. We give explicit formulae for them and completely determine their asymptotic behaviour near the singular points 0, 1, ∞ and their nonlinear monodromy. We study the structure of analytic continuation of the solutions to the PVI_μ equation for any μ such that 2μ ∈ Z. As an application, we classify all the algebraic solutions. For μ half-integer, we show that they are in one to one correspondence with regular polygons or star-polygons in the plane. For μ integer, we show that all algebraic solutions belong to a one-parameter family of rational solutions.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 34 Ordinary differential equations
MSC 2010, the AMS's Mathematics Subject Classification > 53 Differential geometry
Depositing User: Dr Marta Mazzocco
Date Deposited: 11 Oct 2006
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/624

Actions (login required)

View Item View Item